Tornado, Allen
- When
- November 27, 4:22 PM CST
- Where
- Allen County, 2 mi SE of Elsmore
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.767, -95.117
Brief touchdown.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Nov 27, 3:57 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 357 PM CST SUN NOV 27 2005 .DISCUSSION... COMPLEX SHORT-TERM, AS AN INTENSE LATE FALL STORM SYSTEM PRODUCES A VARIETY OF WEATHER, RANGING FROM SEVERE THUNDERSTORMS OUT AHEAD OF IT, TO HEAVY SNOW AND NEAR BLIZZARD CONDITIONS BEHIND IT. TORNADIC SUPERCELLS WILL EXIT SOUTHEAST KANSAS SHORTLY, WITH MASSIVE DRY SLOT MOVING IN FROM THE SOUTHWEST. WILL CANCEL MUCH OF THE TORNADO WATCH AT ISSUANCE TIME, WITH THE EXCEPTION OF EXTREME SOUTHEAST KANSAS, BUT MAY SHAVE THE REST OFF SHORTLY THEREAFTER. MID-LEVEL DRY SLOT WILL SHUT OFF A BRUNT OF THE PRECIPITATION THROUGH MIDNIGHT, WITH THE EXCEPTION OF CENTRAL KANSAS. THEREAFTER, LIGHT WRAP AROUND PRECIPITATION SHOULD MOVE EAST ACROSS THE CWA, AS 650-550 MB FRONTOGENESIS AND TROWAL LINGERS IN WAKE OF THE STORM SYSTEM. QUESTION WILL BE RAIN/SNOW LINE AND RESULTANT ACCUMULATIONS. MOST MODELS HAVE BEEN A BIT TOO WARM THIS AFTERNOON (AT LEAST AT THE SURFACE), AS HILL CITY AND RUSSELL ARE ALREADY REPORTING LIGHT RAIN/SNOW MIX. THINK RAIN/SNOW LINE WILL PROGRESS SLOWLY EAST/SOUTHEAST ACROSS THE FORECAST AREA TONIGHT. SURFACE TEMPERATURES WILL BE SLOW TO REACH FREEZING, AS UPSTREAM AIR IS NOT THAT COLD, SO THINKING SNOW WILL MIX WITH RAIN FOR QUITE A WHILE AT THE ONSET...HENCE ACCUMULATIONS WILL NOT GET GOING UNTIL MID-LATE EVENING. ACCUMULATIONS WILL BE TRICKY, AS GROUND/SURFACE TEMPERATURES WILL MOSTLY BE ABOVE FREEZING, AND DRY SLOT COULD CONCEIVABLY END BRUNT OF PRECIPITATION EVERYWHERE BUT CENTRAL KANSAS. NEVERTHELESS, THINKING AROUND 2 INCHES NEAR RUSSELL, WITH 0.5-1 INCH FROM SALINA TO HUTCHINSON, AND ONLY T-0.5 INCH FOR WICHITA. COMBINED WITH THE STRONG NORTHWEST WINDS, WINTER WEATHER ADVISORY IN AFFECT 6 PM THIS EVENING UNTIL NOON MONDAY FOR CENTRAL KANSAS COUNTIES TO ACCOUNT MAINLY FOR REDUCED VISIBILITIES IN SNOW/BLOWING SNOW. DECIDED TO CANCEL ADVISORY FOR SOUTH CENTRAL KANSAS, AS DONT THINK SNOW/VISIBILITIES WILL HIT ADVISORY CRITERIA. HOWEVER, VISIBILITIES COULD BE REDUCED SOMEWHAT IN SNOW/BLOWING SNOW LATER TONIGHT AND MONDAY ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS. DECIDED TO HOLD OFF ON WIND ADVISORY FOR THE CWA, AS IT WILL BE MARGINAL MOST AREAS. HOWEVER, NORTHWEST WINDS TONIGHT IN WAKE OF DEPARTING LOW PRESSURE WILL BE SUSTAINED AT 20-25 MPH WITH GUSTS TO 35 MPH. WILL NEED TO BE WATCHED. LINGERING SNOW/BLOWING SNOW FOR MONDAY, AS SECOND PIECE OF ENERGY ROTATES TO THE SOUTHWEST OF MAIN UPPER LOW PRESSURE OVER IOWA. STRONG NORTHWEST WINDS WILL CONTINUE. NIGHT SHIFT MAY NEED TO LOOK INTO THE POSSIBILITY OF A WIND ADVISORY. DID NOT HAVE MUCH TIME TO LOOK BEYOND THE FIRST FEW DAYS, SO NO MAJOR CHANGES MADE TO THE REST OF THE FORECAST. COOL CONDITIONS TO PERSIST FROM HERE ON OUT, WITH AN INTERESTING SYSTEM ON WEDNESDAY/WEDNESDAY NIGHT THAT MAY NEED TO BE WATCHED, BUT INDICATIONS ARE THAT MAJORITY OF ANY PRECIPITATION SHOULD REMAIN NORTH OF THE CWA. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 33 38 23 42 / 40 20 5 5 HUTCHINSON 32 36 22 41 / 50 30 5 5 NEWTON 33 37 22 41 / 40 30 5 5 ELDORADO 35 38 23 41 / 40 20 5 5 WINFIELD-KWLD 35 41 25 44 / 40 20 0 5 RUSSELL 28 34 20 39 / 80 40 5 5 GREAT BEND 29 35 21 40 / 70 40 5 5 SALINA 31 35 20 38 / 60 40 10 5 MCPHERSON 32 36 21 40 / 50 40 10 5 COFFEYVILLE 38 41 25 44 / 40 20 5 5 CHANUTE 36 41 24 41 / 40 20 10 5 IOLA 36 40 24 41 / 50 20 10 5 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON MONDAY FOR KSZ032-033-047>050. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1058 AM CST SUN NOV 27 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1058 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...THUNDERSTORMS ARE POSSIBLE OVER PRIMARILY SOUTHEAST KANSAS THIS AFTERNOON...AND MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. HOWEVER...ENOUGH SHEAR IS PRESENT IN THE ATMOSPHERE...THAT A TORNADO CANNOT BE RULED OUT. THE AREA OF PRIMARY CONCERN THIS AFTERNOON WILL BE TO THE EAST OF A MARION TO SEDAN LINE. FOR TONIGHT...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THAT... WHEN COMBINED WITH AREAS OF LIGHT SNOW SPREADING SOUTHEAST ACROSS CENTRAL AND PART OF SOUTH-CENTRAL KANSAS...WILL PRODUCE POTENTIALLY HAZARDOUS TRAVEL. PLEASE REFER TO THE WINTER WEATHER ADVISORY...IN EFFECT FROM 6 PM THIS EVENING UNTIL 6 AM MONDAY...FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TO THE EAST OF A MARION TO SEDAN LINE THIS AFTERNOON AND EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/CH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 7 E ALTOONA 37.53N 95.53W
11/27/2005 1.00 INCH WILSON KS EMERGENCY MNGR
&&
CWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 3 E NEODESHA 37.42N 95.63W
11/27/2005 1.75 INCH WILSON KS TRAINED SPOTTER
&&
CWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TORNADO 2 S GALESBURG 37.44N 95.36W
11/27/2005 NEOSHO KS TRAINED SPOTTER
BRIEF TOUCHDOWN IN OPEN COUNTRY.
&&
CWHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 401 PM CST SUN NOV 27 2005 KSZ033-048>049-051>053-068>070-083-093>094-098-272315- BUTLER KS-CHASE KS-CHAUTAUQUA KS-COWLEY KS-ELK KS- ELLSWORTH KS-GREENWOOD KS-HARVEY KS-LINCOLN KS- MCPHERSON KS-MARION KS-SALINE KS-SEDGWICK KS- THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 875 FOR THE FOLLOWING AREAS IN KANSAS THIS CANCELS 13 COUNTIES IN CENTRAL KANSAS CHASE ELLSWORTH LINCOLN MARION MCPHERSON SALINE IN SOUTH CENTRAL KANSAS BUTLER COWLEY HARVEY SEDGWICK IN SOUTHEAST KANSAS CHAUTAUQUA ELK GREENWOOD THIS INCLUDES THE CITIES OF...ARKANSAS CITY...AUGUSTA... COTTONWOOD FALLS...EL DORADO...ELLSWORTH...EUREKA...HILLSBORO... HOWARD...LINCOLN...MARION...MCPHERSON...NEWTON...SALINA...SEDAN... WICHITA AND WINFIELD. KSZ071>072-095>096-099>100-280200- ALLEN KS-LABETTE KS-MONTGOMERY KS-NEOSHO KS-WILSON KS- WOODSON KS- TORNADO WATCH 875 REMAINS VALID UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 6 COUNTIES IN SOUTHEAST KANSAS ALLEN LABETTE MONTGOMERY NEOSHO WILSON WOODSON THIS INCLUDES THE CITIES OF...CHANUTE...COFFEYVILLE...FREDONIA... INDEPENDENCE...IOLA...PARSONS AND YATES CENTER.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TORNADO 5 N ERIE 37.64N 95.24W
11/27/2005 NEOSHO KS EMERGENCY MNGR
TORNADO ON THE GROUND.
&&
CWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
412 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 1 NE ERIE 37.58N 95.23W
11/27/2005 NEOSHO KS TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN.
&&
CWHThe Pleasant Hill radar (KEAX), 138 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
1 tornado. Local standard time, as filed.
Brief touchdown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5477117.